Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the multiplicative completion of certain basic sequences in $ L\sp{p},$ $ 1<p<\infty $

Author: Ben-Ami Braun
Journal: Trans. Amer. Math. Soc. 176 (1973), 499-508
MSC: Primary 46E30; Secondary 42A60
MathSciNet review: 0313777
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Boas and Pollard proved that given any basis $ \{ {f_n}\} _{n = 1}^\infty $ for $ {L^2}(E)$ one can delete the first k basis elements and then find a bounded measurable function M such that $ \{ M{f_n}\} _{n = k + 1}^\infty $ is total in $ {L^2}(E)$, that is, the closure of the linear span of the set $ \{ M{f_n}:n \geq k + 1\} $ is $ {L^2}(E)$. We improve this result by weakening the hypothesis to accept bases of $ {L^p}(E),1 < p < \infty $, and strengthening the conclusion to read serially total, that is, given any $ f \in {L^2}(E)$ one can find a sequence of reals $ \{ {a_n}\} _{n = k + 1}^\infty $ such that $ \Sigma _{n = k + 1}^\infty {a_n}M{f_n}$ converges to f in the norm. We also show that certain infinite deletions are possible.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E30, 42A60

Retrieve articles in all journals with MSC: 46E30, 42A60

Additional Information

Keywords: Schauder basis, multiplicative completion
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society